MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PASSPORT; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION PASSPORT; DILATOR, CATHETER, URETERAL
Model Number M0062181100
Medical Device Problem Codes Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result: a visual examination of the returned complaint device found that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A microscopic examination identified a balloon pinhole and an inflation test could not be carried out due to the balloon pinhole.A visual and tactile examination identified no kinks or damage to the shaft of the returned device.No issues were noted with the tip of the device.This failure is likely due to factors or conditions related to difficult patient anatomy such as stenosis, calcification or tortuosity and it is possible that this would have contributed to a rupture in the balloon material.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instruction for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a passport balloon dilatation catheter was used in the ureter during a ureteroscopy (urs) procedure performed on (b)(6) 2021.During the procedure, the balloon was not inflated.The procedure was completed with another passport balloon dilatation catheter.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.Investigation results revealed that the balloon had a pinhole; therefore, this is now an mdr reportable event.

Brand Name
PASSPORT
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11981939
Report Number3005099803-2021-02800
Device Sequence Number4490875
Product Code EZN
UDI-Device Identifier08714729191872
UDI-Public08714729191872
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K941853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberM0062181100
Device Catalogue Number218-110
Device Lot Number0025429401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR